MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the tip of the pipeline could not open and was frayed.The patient was undergoing surgery for treatment of a saccular, unruptured right c6 segment aneurysm with a max diameter of 7 mm and a 4 mm neck diameter.The landing zone was 4.8 mm distally and 5.0 mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was unknown.The angiographic result post procedure was right c6 segment aneurysm.It was reported that the stent tip could not be deployed in the middle cerebral artery.Subsequent attempts were made in situ deployment with repeated pushing and pulling, but the stent tip still would not open.After retrieving and reattempting deployment, fluoroscopy revealed that the stent tip had become frayed.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.Ancillary devices include a phenom 27 (lot number 230788391).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: codes updated to reflect device return status and ensure codes are reflective of all information previously reported for this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received confirmed that the c6 segment aneurysm was located on the right side.
 
Additional Manufacturer Narrative
Following additional information received, it became known that report 2029214-2026-00015 is a duplicate of the event in this report.If any additional information is received, it will be processed and submitted through supplementals of this report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the causes of the failure to open and fraying were not determined.The pipeline had been placed in a vessel bend, as the overall vessel was tortuous and could not be made completely straight.Additional steps were taken to address the issue, including complete withdrawal as well as retrieval and re-deployment of the device.Additional information was received noting that this event was a duplicate.This complaint is related to (b)(4) (product model fg15150-0615-1s, lot number 230788391) and occurred during the same surgery.
 
Additional Manufacturer Narrative
Product analysis ¿as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within plastic bio- pouch; and within an opened pipeline flex shield and phenom 27 inner pouches.The pipeline flex shield pushwire was returned outside the phenom 27 catheter.However, the pipeline flex shield braid was returned stuck within phenom 27 catheter.¿damage location details: no bent or kink was found with pushwire.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.No damage was found with pads.The tip coil and dps sleeves were not returned for analysis and the reason was not provided.The distal end of braid was not opened due to damaged braid.The proximal end of braid was found fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.For further examination, the catheter was cut to remove the braid from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.The broken end was sent out for sem (scanning electron microscopy) analysis.¿ conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have failure to open at distal as the distal braid end was found not opened due to damaged braid.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.It was noted the patient's vessel tortuosity was severe and the pipeline had been placed in a vessel bend.It is likely that the severe vessel tortuosity may have contributed to the reported issue.Additionally, the pipeline flex shield pushwire was found to be separated/broken proximal to the dps sleeves.Per the sem result, the fracture surface exhibits evidence of corrosion.The mode of failure was unable to be determined due to the corrosion damage and mechanical smearing of the fracture surface.However, the root cause could not be determined at this time.Possible causes of the pushwire break/separation include vessel tortuosity, over manipulation, high force use, resistance during delivery/retrieval, or user resheaths more than 2 times.There is no complaint against the phenom 27 catheter.No damage was found with the phenom 27 catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23957468
Report Number2029214-2026-00005
Device Sequence Number12197245
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public(01)00763000284732(17)280926(10)D068567
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberD068567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/08/2026
02/03/2026
03/05/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/30/2026
02/23/2026
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale